Go Back   Women's Hair Loss Project Forum > Diagnosis > Hair Loss Causes

Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 07-04-2009, 06:09 AM
esmerelda's Avatar
esmerelda esmerelda is offline
Junior Member
 
Join Date: Apr 2009
Location: In a very small town.
Posts: 27
esmerelda is an unknown quantity at this point
Question Any link between Zolpidem/ Ambien & hair loss?

It just occurred to me that My hair loss kicked into overdrive when I started on Zolpidem last year. I looked online and saw that other people noticed similar hair loss with the product but that the product information and warnings do not list hair loss as a possible side-effect, short or long term.

Anyone know anything about this???
Reply With Quote
  #2  
Old 07-04-2009, 12:38 PM
VictoriaG's Avatar
VictoriaG VictoriaG is offline
Senior Member
 
Join Date: Apr 2009
Location: Albuquerque, NM
Posts: 189
VictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of light
Default

Wow. I started taking Ambien over a year ago, just once a week. In the last few months, I've gone through periods where I was taking it every night. A few weeks ago I switched to Ambien CR - right before that last bad "flare up" I had, that hasn't totally subsided!!! I can see a connection. I'd read and read the product information, and since it didn't mention hair loss, I figured it wasn't the aggravating factor. Silly me. I'm going to look it up online now too. I'm very interested to see if anyone else posts here!
__________________

Reply With Quote
  #3  
Old 07-04-2009, 03:45 PM
esmerelda's Avatar
esmerelda esmerelda is offline
Junior Member
 
Join Date: Apr 2009
Location: In a very small town.
Posts: 27
esmerelda is an unknown quantity at this point
Default

I take the stuff almost every night or every other night. During the summer months when I don't have work, I am completely off of it, but I've been working all this summer so haven't gone off of it yet. Its my goal to be completely off of it by August. Going to try the next year without it if I can but I get so much anxiety that its difficult to sleep without waking up 3-4-5 times a night.
Reply With Quote
  #4  
Old 07-04-2009, 09:12 PM
VictoriaG's Avatar
VictoriaG VictoriaG is offline
Senior Member
 
Join Date: Apr 2009
Location: Albuquerque, NM
Posts: 189
VictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of light
Default

I am a very, very bad sleeper, and I love how this stuff knocks me out in 15 minutes. I try to not take it, but it's hard. Now I'm going to really try, it will be very interesting to see if that itchy/burning/flaky sensation subsides. Do you take regular or CR? Some of my googling seems to imply that CR is a bigger culprit, but I'm not sure.
__________________

Reply With Quote
  #5  
Old 07-04-2009, 10:12 PM
esmerelda's Avatar
esmerelda esmerelda is offline
Junior Member
 
Join Date: Apr 2009
Location: In a very small town.
Posts: 27
esmerelda is an unknown quantity at this point
Default

I actually take the generic version, Zolpidem, regular.

Gosh, now I'm going to be REALLY stressed if the sleep med causes hair loss or exacerbates it. How do they expect people to relax and sleep if it triggers hair loss

heh. might be related, might not be. hrmmm
Reply With Quote
  #6  
Old 07-05-2009, 10:01 PM
VictoriaG's Avatar
VictoriaG VictoriaG is offline
Senior Member
 
Join Date: Apr 2009
Location: Albuquerque, NM
Posts: 189
VictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of lightVictoriaG is a glorious beacon of light
Default

I took the generic too. Took being the operative word. I'm going to try to stop completely.

I think we all try so hard to find a cause, or an aggravating factor. Unfortunately, it's all too easy. My experience has been that any search I've done (in the last 2+ yrs), on pretty much anything I put in my body, shows someone who thinks they've had hair loss as a result of it. We makes ourselves crazy with this, but till we know hy, we're gonna keep searching.

(Makes me think of all the stuff I've taken where listed possible side effects are: Insomnia, sleepiness, weight loss, weight gain...Yeah, and there's a 50% chance of rain every single day).
__________________

Reply With Quote
  #7  
Old 07-05-2009, 11:23 PM
esmerelda's Avatar
esmerelda esmerelda is offline
Junior Member
 
Join Date: Apr 2009
Location: In a very small town.
Posts: 27
esmerelda is an unknown quantity at this point
Default

heh, yeah, agreed
Reply With Quote
  #8  
Old 07-18-2010, 08:26 PM
shortie shortie is offline
Junior Member
 
Join Date: Jul 2010
Location: Washington DC
Posts: 21
shortie is on a distinguished road
Default

Holy cannoli, could this really be true? I asked my doctor and he said absolutely no way, same for derm, same for OB/GYN. It's a really hard habit to break, especially being an always nervous, really bad sleeper. Guess it's time to quit and wait out the shed. Any idea if hair will grow back after the stuff is out of your system? My poor hair is so thin and now so baby fine, it's as though it's evaporating. Except if it evaporated it wouldn't be all over the tub and sink and floor and rug and . . . Arrrggggg. Why can't the warnings be clear and honest? I've been poisoning my hair for 4 years! Makes me want to . . . pull my hair out?
Reply With Quote
  #9  
Old 07-19-2010, 03:06 AM
AOC3 AOC3 is offline
Junior Member
 
Join Date: Jul 2010
Posts: 1
AOC3 is on a distinguished road
Default

I have been diagnosed (or so I think) with Alopecia with 2 small spots that first showed up in April. Well 2 tunred into 5 and shedding just started about a month ago. I have taken brand and generic Ambien (never CR) on and off very casually for 3 years and this PAril is the first I"ve seen of any hair problems. Hard and frustrating to try and isolate the aggravating factor. I have considered asking for somehting for axiety because it is very frustrating and I do not want to take Ambien every night, which I have since the hair loss got worse int he past month.
Reply With Quote
  #10  
Old 07-19-2010, 12:04 PM
kdwmw kdwmw is offline
Member
 
Join Date: Jun 2009
Location: texas
Posts: 65
kdwmw will become famous soon enough
Default

Hi everyone,

Here are my two cents, if you want them...the reason why you can't sleep (or stay asleep, in my case) is related to what is causing our hair loss. In my case, I was estrogen dominant. Hardly producing any progesterone at all (I don't remember all the lab #'s). Anyway, after about 3 years of HL, plus horrible insomnia, I started seeing a functional medicine specialist. Last month I started taking bio identical progesterone day 16-26 of my cycle. And guess what?!?! Best sleep I've had in years. As for my hair, I'm still shedding, not too terribly bad though. I really shouldn't expect to see any difference for a few months. But even if my hair doesn't get better, at least I'm not the exhausted wreck I have been. My crazy mood swings are much better, too.
Reply With Quote
Reply

Tags
ambien, hair loss, side-effects, zolpidem

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

» Network





» Recent Threads
New here asking advice...
03-02-2014 02:44 AM
by Jenewn
Last post by Jenewn
Today 12:37 AM
20 Replies, 2,440 Views
i FINALLY did it - NO...
11-01-2013 02:17 AM
Last post by willcsuccess
Yesterday 02:26 PM
100 Replies, 19,241 Views
Really needing support...
04-15-2014 08:28 PM
Last post by coloresperanza
Yesterday 07:20 AM
7 Replies, 164 Views
My ferritin was...
Yesterday 01:27 AM
by Jenewn
Last post by Jenewn
Yesterday 01:27 AM
0 Replies, 31 Views
is it to late?
01-14-2014 12:36 AM
by dawna31
Last post by stephaniebeth1
04-16-2014 05:57 PM
5 Replies, 1,082 Views
» Forum Vs. Network ?
What Is The Difference Between The Network and The Forum? The "Network" is a social network much like facebook and myspace, only it's just for women with hair loss. A forum is more of a bulletin board to post a question or story for others to read and to receive responses. It's easy and direct. I am hoping that the forum will be easy and inviting for those women who are uninterested or find it difficult to do the social network thing.




All times are GMT. The time now is 01:21 PM.